Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 18, 2004, 2:30 PM EDT for Oneida County, Otsego County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 18, 2004, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Oneida County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 181834 FFWBGM NYC065-077-182130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT SUN JUL 18 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK NORTH CENTRAL OTSEGO COUNTY IN CENTRAL NEW YORK * UNTIL 530 PM EDT * AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTH CENTRAL OTSEGO AND SOUTH CENTRAL ONEIDA COUNTIES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EXETER CENTER...CLINTON...CLAYVILLE AND BRIDGEWATER. RAPID FLOODING LIKELY WILL OCCUR OVER THE WEST BRANCH OF THE UNADILLA RIVER...WHARTON CREEK AND CAMPBELL BROOK. LAT...LON 4274 7493 4268 7503 4311 7553 4306 7530 $$ VAN AUSDALL/GILT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:40 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 18, 11:40 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1140 AM EDT SUN JUL 18 2004 .UPDATE... UPDATED ZONES TO RAISE POPS TO CATEGORICAL WHERE ITS RAINING AND LOWER FIRST PERIOD TEMPS A FEW DEGS. NO FLOOD PROBLEMS YET...WITH HIGHEST 3HR RAIN TOTALS AROUND AN INCH OVER BRADFORD/TIOGA/BROOME COUNTIES. REISSUED FLOOD WATCH FOR ENTIRE AREA. && .PREV DISCUSSION... .SYNOPSIS... BIG PICTURE...NO SIGNS OF ERN NOAM TROUGH DISSIPATING IN THE NEAR FUTURE...ONLY POSSIBLE BREAK MAY BE A WEAKENING IN TROUGH DURING THE MIDDLE OF THE WEEK...WHICH MAY ALLOW WRN ATLANTIC RIDGE TO BUILD BACK EAST TEMPORARILY. && .SHORT TERM (TODAY-TONIGHT)...REALLY NOT MANY CHANGES FORM PREVIOUS FORECAST AND 500 MB CLOSED LOW DEEPENS OVER ERN OH/WRN PA TODAY...THEN LIFTS NE AND FILLS OVERNIGHT. SERIES OF WAVES WILL ROTATE AROUND THIS CLOSED LOW...WHICH WILL HELP TO MAINTAIN SFC LOW (OR SERIES OF SFC LOWS) ALONG MID ATLANTIC AND SRN NEW ENGLAND COAST. HAVE DECIDED TO ISSUE A FF WATCH FOR ENTIRE CWA. THERE ARE AREAS ACROSS THAT THE CWA THAT HAVE GOTTEN DUMPED ON OVER THE PAST FEW DAYS AND ARE QUITE MOIST. THERE WILL BE SOME INSTABILITY ALMOST EVERYWHERE THIS AFTERNOON INTO THIS EVENING...AND WITH SERIES OF WAVES ROTATING THROUGH...NOT SURE THAT MODELS HAVE A GOOD HANDLE ON PRECIP DUE TO CONVECTION. ALSO...MORE STRATIFORM RAINS WILL MOVE INTO SERN ZONES AS MOIST FLOW OFF ATLANTIC SETS UP. WILL RUN THIS FLOOD WATCH TODAY THRU TONIGHT...THOUGH THINKING BEST CHC FOR ANY FLOODING WILL BE WITH CONVECTION THIS AFTERNOON AND EVE. MONDAY...WILL KEEP THE STEADY RAIN IN THE AM IN NRN ZONES AND JUST GO WITH CHC POPS ELSEWHERE AND FOR THE REST OF THE DAY AND INTO MONDAY NIGHT AS SYSTEM DEPARTS AND 500 MB TROUGH AXIS WORKS THROUGH. && .LONG TERM (TUESDAY - SATURDAY)... THE EXTENDED PERIOD WILL FEATURE MORE OF THE SAME AS THE AMPLIFIED TROUGH WILL BE VERY SLOW TO MOVE OUT. SHORT WAVE ENERGY ROTATING AROUND THE BASE OF THIS TROUGH INTERACTING WITH OLD FRONTAL BOUNDARY ALONG THE EAST COAST AND ATLANTIC MOISTURE WILL KEEP A CHANCE FOR MAINLY DIURNALLY DRIVEN PRECIPITATION IN THE FORECAST. BY THE TIME THE TROUGH STARTS TO LIFT OUT TOWARD THE END OF THE WEEK, AN APPROACHING COLD FRONT WILL KEEP CHCS FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST INTO THE WEEKEND. && .AVIATION... ISOLATED SHOWERS MAY BRING OCCASIONAL MVFR CEILINGS OR VISIBILITIES WITH RAIN, BUT MOST SITES SHOULD REMAIN DRY. OTHERWISE, VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO SUNDAY MORNING WITH SOME LIGHT SHOWERS. THE THE THREAT OF THUNDER DEVELOPS IN THE AFTERNOON AND EVENING...WITH A MORE STRATIFORM RAIN DEVELOPING AT KELM/KBGM/KAVP. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH ALL OF CENTRAL NY TODAY-TONIGHT. PA...FLASH FLOOD WATCH ALL OF NORTHEAST PA TODAY-TONIGHT. && UPDATE...VAN AUSDALL SHORT/AVIATION...CEMPA LONG TERM...JML
Hazardous weather outlook, Jul 18, 4:31 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 431 AM EDT SUN JUL 18 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-181100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 431 AM EDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...AND ANY STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...PARTICULARLY DURING THIS AFTERNOON AND THIS EVENING. AREAS THAT HAVE EXPERIENCED FLOODING OR HAVE RECEIVED VERY HEAVY RAINFALL RECENTLY ARE AT THE MOST RISK FOR FLOODING TODAY. SEE ALBFFABGM FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...SKYWARN SPOTTERS ARE ASKED TO CALL IN ANY INFORMATION REALTED TO FLOODING...AND RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJC
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:15 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.